Volume 9, June 2005
|Page(s)||1 - 18|
|Published online||15 November 2005|
Adaptive estimation of a quadratic functional of a density by model selection
INSA-LSP. Departement GMM,
135 avenue de Rangueil, 31077 Toulouse Cedex 4, France; email@example.com
Revised: 16 July 2004
We consider the problem of estimating the integral of the square of a density f from the observation of a n sample. Our method to estimate is based on model selection via some penalized criterion. We prove that our estimator achieves the adaptive rates established by Efroimovich and Low on classes of smooth functions. A key point of the proof is an exponential inequality for U-statistics of order 2 due to Houdré and Reynaud.
Mathematics Subject Classification: 62G05 / 62G20 / 62J02
Key words: Adaptive estimation / quadratic functionals / model selection / Besov bodies / efficient estimation.
© EDP Sciences, SMAI, 2005
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.